Alert archive / Montana / Special Weather Statements in 2013
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 17, 2013, 2:21 PM MDT for Lincoln County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2013, 2:21 PM MDT (20:21 UTC)
- Expired
- Jul 17, 2013, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Missoula, MT
County Lincoln County, MT
The radar
The Spokane radar (KOTX), 196 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088
WWUS85 KMSO 172021
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
221 PM MDT WED JUL 17 2013
MTZ001-172100-
KOOTENAI/CABINET REGION-
221 PM MDT WED JUL 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
300 PM MDT...
AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TROY...OR 19 MILES NORTHWEST OF LIBBY...
MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...YAAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4900 11520 4844 11583 4859 11607 4900 11606
4901 11605 4902 11528
TIME...MOT...LOC 2021Z 215DEG 34KT 4856 11587
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:13 PM MDT, 8 minutes earlier.
Area forecast discussion, Jul 17, 2:13 PM MDT, 8 minutes before
Area Forecast Discussion National Weather Service Missoula MT 213 PM MDT Wed Jul 17 2013 ...Very HOT and Dry conditions Thursday through Monday... .DISCUSSION...Thunderstorms are developing over the region with a weak storm system moving over northwest Montana. Some of these thunderstorms may produce local heavy rain, hail and wind gusts to 50 mph. Check out our twitter feed for real-time information of location and intensity of storms. Convection will end later this evening as a drier airmass and high pressure move into the region. Thursday through Sunday...High pressure will persist through the weekend resulting in very hot temperatures and dry conditions. Forecast highs: Thursday and Friday...Mid 90s Saturday and Sunday...Mid and upper 90s. 90 plus degree weather will continue through the middle of next week. One possible change to the region may be a brief flattening of the ridge on Monday or Tuesday which could increase west winds and pose a potential fire weather impact. Confidence is low right now for this scenario as little agreement exists among the current weather models. && .AVIATION...Thunderstorms, some possibly severe, developing over the region may produce hail, gusty winds and locally heavy rain. All Northern Rockies terminals have a potential for thunderstorms through 18/0300z. && .Climate...The overnight low Wednesday morning was 70 degrees. This makes it only the third time in the history of Missoula weather the overnight low has been 70 or higher. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Nester Follow us on Facebook and Twitter! https://www.facebook.com/US.NationalWeatherService.Missoula.gov https://www.twitter.com/NWSMissoula
In the hours before
Local storm report, Jul 17, 9:28 AM MDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
928 AM MDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 19 NE LOWELL 46.34N 115.31W
07/16/2013 IDAHO ID OTHER FEDERAL
24 INCH DIAMETER TREE BLOWN OVER ON CAMPER
&&
RNLSpecial weather statement, Jul 17, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
221 PM MDT WED JUL 17 2013
MTZ001-172100-
KOOTENAI/CABINET REGION-
221 PM MDT WED JUL 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
300 PM MDT...
AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TROY...OR 19 MILES NORTHWEST OF LIBBY...
MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...YAAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4900 11520 4844 11583 4859 11607 4900 11606
4901 11605 4902 11528
TIME...MOT...LOC 2021Z 215DEG 34KT 4856 11587The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:36 PM MDT | Special Weather Statement | MSO | Missoula | 24 min |
| Jul 17, 2:42 PM MDT | Special Weather Statement | MSO | Flathead | 33 min |
| Jul 17, 2:49 PM MDT | Special Weather Statement | MSO | 41 min | |
| Jul 17, 2:53 PM MDT | Special Weather Statement | MSO | Powell | 52 min |
| Jul 17, 2:56 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 49 min |
| Jul 17, 3:02 PM MDT | Severe Thunderstorm Warning | MSO | Missoula | 43 min |
| Jul 17, 3:06 PM MDT | Special Weather Statement | MSO | Lake | 24 min |
| Jul 17, 3:08 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 37 min |
| Jul 17, 3:26 PM MDT | Severe Thunderstorm Warning | MSO | Flathead, Lake | 49 min |
| Jul 17, 3:28 PM MDT | Special Weather Statement | MSO | 32 min | |
| Jul 17, 3:32 PM MDT | Severe Thunderstorm Warning | MSO | Granite, Powell | 43 min |
| Jul 17, 3:42 PM MDT | Severe Thunderstorm Warning | MSO | Missoula, Powell | 63 min |
| Jul 17, 3:43 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 47 min |
| Jul 17, 4:00 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 30 min |
| Jul 17, 4:12 PM MDT | Severe Thunderstorm Warning | MSO | Powell | 33 min |
| Jul 17, 5:20 PM MDT | Special Weather Statement | MSO | Deer Lodge | 40 min |
| Jul 17, 5:39 PM MDT | Special Weather Statement | MSO | Missoula | 51 min |
| Jul 16, 6:30 PM MDT | Special Weather Statement | MSO | Clearwater | 45 min |
| Jul 17, 2:31 PM MDT | Special Weather Statement | MSO | Lemhi | 29 min |
| Jul 17, 3:17 PM MDT | Areal Flood Advisory | MSO | Lemhi | 58 min |
Nearby
Special Weather Statements in Montana, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.